MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM NARROW LCP® PLATE 12 HOLES/224MM; PLATE, FIXATION, BONE

SYNTHES ELMIRA 4.5MM NARROW LCP® PLATE 12 HOLES/224MM; PLATE, FIXATION, BONE
Model Number 224.621
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s height reported as 5 feet 10 inches.(b)(6).Date of postoperative plate breakage is unknown.Additional device product codes: hwc, ktt.Initial implant date is unknown, approximately three years prior to hardware removal surgery.Complainant device is not expected to be returned for manufacturer review/investigation.Therapy date is approximately three years prior to hardware removal surgery.A device history record (dhr) review was performed for part # 224.621 and lot # 4741504: product manufactured in (b)(4), product manufacture date: 12-apr-2004: a review of the device history record (dhr) revealed no complaint related anomalies.The dhr shows this lot of 4.5mm narrow lcp plate 12 holes/224mm (part number 224.621, lot number 4741504) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record performed and there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal and revision was performed on (b)(6) 2017 due to a broken plate and non-union.The original procedure was performed on an unknown date, three years prior.Patient is labor worker and started working before bone healed.The plate had broken down the middle, over a non-union of the right humerus.Removed hardware included the plate (broken), three cables (intact) and ten screws (intact).The patient was revised to a metaphyseal plate and screws and 3 cables with bone grafting.There were no reported surgical delays, no fragments involved and no additional x-rays required.The procedure was completed successfully with the patient in stable condition.Concomitant devices reported: 1.7mm cable with crimp 750mm (part # 298.801.01, lot # unknown, quantity # 3), 5.0mm locking screw slf-tpng with t25 stardrive recess 28mm (part # 212.208, lot # unknown, quantity # 3), 5.0mm locking screw slf-tpng with t25 stardrive recess 30mm (part # 212.209, lot # unknown, quantity # 4), 5.0mm locking screw slf-tpng with t25 stardrive recess 32mm (part # 212.210, lot # unknown, quantity # 3).This report is for one (1) 4.5mm narrow lcp® plate.This is report 1 of 1 for complaint (b)(4).

Brand Name
4.5MM NARROW LCP® PLATE 12 HOLES/224MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6722299
Report Number3003506883-2017-10134
Device Sequence Number18887059
Product Code HRS
UDI-Device Identifier10886982158581
UDI-Public(01)10886982158581(10)4741504
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number224.621
Device Catalogue Number224.621
Device Lot Number4741504
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/18/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight99